MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) could not be advanced via common femoral access to the target lesion in the superficial femoral artery, which was heavily calcified.The iliac bifurcation was tortuous, and difficulty was experienced in advancing the oad across it.The oad was being used with a 6fr 45cm guide catheter.The oad was removed, and the guide catheter was replaced with a 7fr catheter.At that time, it was noted the distal driveshaft and crown had fractured on the proximal edge of the crown.The fragment was snared.Directional atherectomy was used to complete the procedure.
 
Additional Manufacturer Narrative
Device analysis conclusion: the oad was received at csi for analysis.Visual examination confirmed the reported fracture.Scanning electron microscopy analysis identified evidence of fatigue failure on the fractured filar faces.The device data log shows that the device was spun several times.Two of the spins resulted in stalls.It is hypothesized that the oad was spun past a tight bend, which resulted in the fatigue fracture.However, this could not be conclusively confirmed, and the root cause of the fracture remains undetermined.The oad functioned as intended during testing.The device history record for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event and the device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key12869106
Report Number3004742232-2021-00398
Device Sequence Number19759853
Product Code MCW
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)230331(10)374869-1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberDBP-200SOLID145
Device Catalogue Number7-10057-04
Device Lot Number374869-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale
Patient Weight76 KG
Patient RaceWhite